Title: Bootstrap confidence intervals for tail indices
Authors: Caers, J ×
Beirlant, Jan
Vynckier, P #
Issue Date: 1998
Publisher: Elsevier science bv
Series Title: Computational statistics & data analysis vol:26 issue:3 pages:259-277
Abstract: One of the classical problems in extreme value statistics concerns the choice of the number of extremes used in estimation. It is known that there is a bias-variance trade-off when changing the threshold above which extremes are retained. A mean squared error approach is therefore often used as the governing criterion for picking an optimal level. Hill-type estimators for tail indices were introduced in Beirlant et al. (J. Amer. Statist. Assoc. (1996a); Bernoulli (1996b)) in an iterative fashion using the complete sample to estimate adaptively the optimal number of extremes to be used in the tail estimation problem. The methodology is based on the minimization of the asymptotic mean squared error. We propose a nonparametric bootstrap solution for the open problem of obtaining workable finite sample confidence intervals of these extreme value estimators. Monte Carlo simulation will be used to analyse the accurateness of coverage probabilities and to study the effect of bias. (C) 1998 Elsevier Science B.V. All rights reserved.
ISSN: 0167-9473
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Statistics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science